Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

72 year old having low sugar levels. Unconscious, weak. Have diabetes. Will multivitamins and proteins help?

My Mother age 72 years, 15 days back suffered from low sugar in the body, the sugar level goes down to 22.
she become unconsious for 6 days, Now she became consious .But to much weakness, she cant sit, or move from one side to another side on the bed. she is diabetic. is any multivitamins and protins will help her to recover his illness. she is in the in patient in the KEM hospital , Pune ( India)
Asked On : Tue, 9 Apr 2013
Answers:  3 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Any disturbance in the delicate balance between - diet, exercise and drug - can cause this.
Impaired renal function may be responsible.
If low sugar was prolonged, brain impairment could occur...

As she is in the hospital, you need not worry / they will do everything and take care.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 9 Apr 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
There could be many reasons for development of hypoglycemia in your mother and it becomes very important to identify the cause behind it,so that necessary steps be taken to prevent its repetition in future.
1... Not taking meals properly and continuing with your anti diabetic drugs
2... Accidental intake of extra dose of anti diabetic drugs
3.. There may be a development of diabetic nephropathy in the patient resulting in increased amount of available anti diabetic drugs in the blood.
If the cause is diabetic nephropathy,then the diet has to be given very carefully and extra care has to be taken regarding intake of protein and fruit juices ( avoided in chronic kidney patients ).
Whatever supplements and diet has o be given,it should be in consultation and consent of treating doctor.
Don't give even any herbal preparations of your own as they can be nephrotoxic.
I hope it helps.
Answered: Tue, 9 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Saloni Shah's  Response
I suggest you need to involve dietician in her care as she will need correct advice considering her history of Diabetes , does she suffer from any other medical condition?
Also at the same tiem rehab physiotherapist will help to get her muscles more strong to be able to mobilise without major issues.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor